Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had heavy bleeding after taking medical abortion pill. Started bleeding after period. Suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
Taken medical abortion pill in first week of feburary had heavy bleeding for 7 days and stopped and again having periods twice in this month
Posted Sun, 7 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

The medical abortion pill is very effective in an early pregnancy. The fact that you had bleeding afterwards indicates that you most likely miscarried. The important thing to know, though, is that it is not quite 100% effective. Also, occasionaly there are retained pieces of pregnancy tissue. Either a failed medical abortion, or retained tissue can lead to continued bleeding.

It is very important for you to seek care. You need a repeat pregnancy test and an ultrasound to evaluate the uterus.

If the pregnancy test is negative, and the uterus is normal / empty, then this is related to cycle irregularity in terms of either irregular or absent ovulation since the miscarriage. But, in many cases, there is retained tissue that needs to be addressed.

I hope that this helps. Please ask if you have followup questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor